Alert archive / Colorado / High Wind Warnings in 2006

High Wind Warning 5, NWS Denver/Boulder, CO

April 6, 200610 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Apr 6, 2006, 3:21 PM MDT for 10 counties in Colorado. It took effect at Apr 7, 2006, 12:00 AM MDT. It was in force for 14 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 3:21 PM MDT (21:21 UTC)
In effect from
Apr 7, 2006, 12:00 AM MDT
Expired
Apr 7, 2006, 2:01 PM MDT
In force
14 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 2:39 AM MDTNON-TSTM WND GST 58Limon, CO
Apr 7, 4:15 AM MDTNON-TSTM WND GST 654 E Holyoke, COMODERATE SNOW AND BLOWING SNOW WITH 1/4 MILE VISIBILITY
Apr 7, 5:11 AM MDTNON-TSTM WND GST 65Crook, CO
Apr 7, 6:09 AM MDTNON-TSTM WND GST 60Cedar Point, CO
Apr 7, 8:30 AM MDTSNOW 3.55 S Elizabeth, COWINDY WITH 10 INCH DRIFTS
Apr 7, 9:30 AM MDTNON-TSTM WND GST 587 Ssw Karval, CO
Apr 7, 11:26 AM MDTBLIZZARD8 Sw Bennett, CO4.5 INCHES OF SNOW ON THE GROUND WITH 3 FOOT DRIFTS. WINDS GUSTING TO 48 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2226 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 062121
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
321 PM MDT THU APR 6 2006

...HIGH WINDS EXPECTED LATER TONIGHT AND FRIDAY OVER THE NORTHEAST
PLAINS OF COLORADO...

.A STRONG SPRING STORM SYSTEM WILL QUICKLY INTENSIFY OVER THE
CENTRAL PLAINS OVERNIGHT. AS A RESULT...STRONG NORTH WINDS WILL SPREAD
SOUTHWARD ACROSS THE NORTHEAST PLAINS OF COLORADO AFTER MIDNIGHT.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN AREAS EAST OF A LINE
FROM GREELEY TO BENNETT TO KIOWA.

COZ042-044-048>051-070530-
/O.UPG.KBOU.HW.A.0003.060407T0600Z-060407T2000Z/
/O.NEW.KBOU.HW.W.0005.060407T0600Z-060407T0900Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
321 PM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AROUND MIDNIGHT AND THEN
CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS OF 30 TO 45 MPH
CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70 MPH. THE STRONG
WINDS WILL PRODUCE AREAS OF BLOWING DUST INITIALLY WHICH MAY
REDUCE VISBILITIES TO NEAR ZERO IN SOME AREAS. BY SUNRISE SNOW
WILL DEVELOP WHICH WILL PRODUCE BLIZZARD CONDITIONS BEFORE ENDING
BY EARLY AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

COZ043-045>047-070530-
/O.UPG.KBOU.HW.A.0003.060407T0600Z-060407T2000Z/
/O.NEW.KBOU.HW.W.0005.060407T0600Z-060407T2000Z/
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
321 PM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AFTER MIDNIGHT
TONIGHT AND THEN CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS
OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70
MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WHICH MAY
REDUCE VISBILITIES TO NEAR ZERO IN SOME AREAS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$
5 follow-up statements
000 
WWUS75 KBOU 070304
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
904 PM MDT THU APR 6 2006

...HIGH WINDS EXPECTED LATER TONIGHT AND FRIDAY OVER THE
NORTHEAST PLAINS OF COLORADO...

.A STRONG SPRING STORM SYSTEM WILL QUICKLY INTENSIFY OVER THE
CENTRAL PLAINS OVERNIGHT. AS A RESULT...STRONG NORTH WINDS WILL
SPREAD SOUTHWARD ACROSS THE NORTHEAST PLAINS OF COLORADO AFTER
MIDNIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN AREAS EAST
OF A LINE FROM GREELEY TO BENNETT TO KIOWA.

COZ042-044-048>051-070900-
/O.CON.KBOU.HW.W.0005.060407T0600Z-060407T0900Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
904 PM MDT THU APR 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT FRIDAY. 

STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AROUND MIDNIGHT
AND THEN CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED
SPEEDS OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH
AS 70 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST
INITIALLY WHICH MAY REDUCE VISIBILITIES TO NEAR ZERO IN SOME
AREAS. BY SUNRISE SNOW WILL DEVELOP WHICH WILL PRODUCE BLIZZARD
CONDITIONS BEFORE ENDING BY EARLY AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

COZ043-045>047-071100-
/O.CON.KBOU.HW.W.0005.060407T0600Z-060407T2000Z/
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
904 PM MDT THU APR 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT FRIDAY. 

STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AFTER MIDNIGHT
TONIGHT AND THEN CONTINUE THROUGH EARLY FRIDAY AFTERNOON.
SUSTAINED SPEEDS OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK
GUSTS AS HIGH AS 70 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF
BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO NEAR ZERO IN SOME
AREAS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$
000 
WWUS75 KBOU 070903
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
303 AM MDT FRI APR 7 2006

...HIGH WINDS DEVELOPING OVER PORTIONS OF NORTHEAST COLORADO...

.A STRONG SPRING STORM SYSTEM HAD INTENSIFIED RAPIDLY OVER SOUTH
CENTRAL NEBRASKA OVERNIGHT. AS A RESULT...STRONG NORTH WINDS WERE
INCREASING OVER NORTHEAST COLORADO. WIND SPEEDS SO FAR RANGED
BETWEEN 25 AND 35 MPH...WITH GUSTS NEAR 50 MPH. THE WINDS ARE
EXPECTED TO CONTINUE STRENGTHENING DURING THE EARLY MORNING HOURS
WITH GUSTS APPROACHING 60 MPH. AT THIS TIME...IT LOOKS LIKE THE
STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN OF ELBERT AND
NORTHERN LINCOLN COUNTIES. THE HIGH WIND WARNING OVER THE
NORTHEAST CORNER OF THE STATE HAS BEEN REPLACED WITH A BLIZZARD WARNING.

COZ042-044-048>051-071015-
/O.EXP.KBOU.HW.W.0005.000000T0000Z-060407T0900Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
303 AM MDT FRI APR 7 2006

...HIGH WIND WARNING WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING...

THE HIGH WIND WARNING WILL BE REPLACED WITH A BLIZZARD WARNING AT
3 AM MDT EARLY THIS MORNING. STRONG NORTH WINDS GUSTING AS HIGH AS
55 MPH WILL COMBINE WITH FALLING SNOW TO PRODUCE BLIZZARD
CONDITIONS IN SOME AREAS BY DAYBREAK.

$$

COZ043-045>047-071715-
/O.CON.KBOU.HW.W.0005.000000T0000Z-060407T2000Z/
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
303 AM MDT FRI APR 7 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS
AFTERNOON. 

STRONG NORTH WINDS WILL CONTINUE TO INTENSIFY THIS MORNING WITH
WIND SPEEDS REACHING 30 TO 40 MPH BY DAYBREAK. PEAK GUSTS UP TO 60
MPH CAN BE EXPECTED. THE STRONG WINDS WILL PRODUCE AREAS OF
BLOWING DUST DURING THE PRE-DAWN HOURS. THEN RAIN AND SNOW
SHOWERS WILL TURN TO ALL SNOW AND CONSIDERABLE BLOWING SNOW CAN BE
EXPECTED BY DAYBREAK...ESPECIALLY OVER THE HIGHER TERRAIN OF
EASTERN ADAMS AND EASTERN ARAPAHOE COUNTIES. VISIBILITIES MAY BE
REDUCED TO NEAR ZERO AT TIMES.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

BARJENBRUCH/BAKER
000 
WWUS75 KBOU 071213
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
613 AM MDT FRI APR 7 2006

...HIGH WINDS OVER PORTIONS OF NORTHEAST COLORADO...

.A STRONG SPRING STORM SYSTEM HAD INTENSIFIED RAPIDLY OVER SOUTH
CENTRAL NEBRASKA OVERNIGHT. AS A RESULT...STRONG NORTH WINDS WERE
INCREASING OVER NORTHEAST COLORADO. WIND SPEEDS SO FAR RANGED
BETWEEN 25 AND 35 MPH...WITH GUSTS NEAR 60 MPH.  AT THIS
TIME...THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER THE HIGHER
TERRAIN OF ELBERT AND NORTHERN LINCOLN COUNTIES.

PEAK WIND GUSTS SO FAR INCLUDE...
65 MPH 4 MILES EAST OF HAXTUN.  
58 MPH AT LIMON.

COZ045-046-071315-
/O.CAN.KBOU.HW.W.0005.000000T0000Z-060407T2000Z/
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
INCLUDING...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...
HUGO...LIMON...MATHESON
613 AM MDT FRI APR 7 2006

...HIGH WIND WARNING IS CANCELLED...

THE HIGH WIND WARNING HAS BEEN REPLACED WITH A BLIZZARD WARNING.

$$

COZ043-071800-
/O.EXT.KBOU.HW.W.0005.000000T0000Z-060407T1800Z/
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN
613 AM MDT FRI APR 7 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT TODAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MDT TODAY. 

STRONG NORTH WINDS WILL CONTINUE TO INTENSIFY THIS MORNING WITH
SUSTAINED WIND SPEEDS REACHING 30 TO 40 MPH. PEAK GUSTS UP TO 60
MPH CAN BE EXPECTED. A MIXTURE OF RAIN AND SNOW SHOWERS WILL TURN
TO MOSTLY SNOW EARLY THIS MORNING. AREAS OF BLOWING SNOW MAY REDUCE
VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

COZ047-072000-
/O.CON.KBOU.HW.W.0005.000000T0000Z-060407T2000Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...FORDER...KARVAL...KUTCH...PUNKIN CENTER
613 AM MDT FRI APR 7 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS
AFTERNOON. 

STRONG NORTH WINDS WILL CONTINUE TO INTENSIFY THIS MORNING WITH
WIND SPEEDS REACHING 30 TO 40 MPH BY MID MORNING. PEAK GUSTS UP
TO 60 MPH CAN BE EXPECTED. THE STRONG WINDS WILL PRODUCE AREAS OF
BLOWING DUST DURING THE EARLY MORNING HOURS. THEN RAIN AND SNOW
SHOWERS CAN BE EXPECTED. 

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

BARJENBRUCH/BAKER
000 
WWUS75 KBOU 071822
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1222 PM MDT FRI APR 7 2006

...STRONG WINDS DECREASING...BUT WILL CONTINUE OVER SOUTHERN
LINCOLN COUNTY EARLY THIS AFTERNOON...

.A STRONG STORM SYSTEM OVER THE CENTRAL GREAT PLAINS WILL CONTINUE
TO MOVE SOUTHEAST AWAY FROM COLORADO. THIS WILL RESULT IN A GRADUAL 
DECREASE IN WINDS. HOWEVER...STRONG WINDS WILL CONTINUE EARLY THIS
AFTERNOON ACROSS SOUTHERN LINCOLN COUNTY BEFORE DECREASING.

COZ043-071930-
/O.EXP.KBOU.HW.W.0005.000000T0000Z-060407T1800Z/
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN
1222 PM MDT FRI APR 7 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA DURING 
THE AFTERNOON.

$$

COZ047-072000-
/O.CON.KBOU.HW.W.0005.000000T0000Z-060407T2000Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...FORDER...KARVAL...KUTCH...PUNKIN CENTER
1222 PM MDT FRI APR 7 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS
AFTERNOON. 

STRONG NORTH WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON WITH
WIND SPEEDS OF 30 TO 40 MPH. GUSTS UP TO 60 MPH CAN BE EXPECTED.
THE WINDS WILL DECREASE DURING THE AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$
000 
WWUS75 KBOU 072001
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
201 PM MDT FRI APR 7 2006


COZ047-072115-
/O.CAN.KBOU.HW.W.0005.000000T0000Z-060407T2000Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...FORDER...KARVAL...KUTCH...PUNKIN CENTER
201 PM MDT FRI APR 7 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Apr 6, 2:41 PM MDT, 40 minutes earlier.

Area forecast discussion, Apr 6, 2:41 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
241 PM MDT THU APR 6 2006

.SHORT TERM DISCUSSION...CURRENT RADAR IS INDICATING THE SNOW SLOW
TO GET GOING IN THE HIGH COUNTY THIS AFTERNOON.  THERE ARE A COUPLE
LIGHTNING STRIKES RIGHT NOW OVER THE HIGH MOUNTAINS AND WELD
COUNTY.  THE WATER VAPOR PICTURES ARE SHOWING A COUPLE CIRCULATIONS
IN THE FLOW ALOFT...ONE OVER SOUTHWESTERN WYOMING...THE OTHER OVER
SOUTHWESTERN KANSAS.  THE 12Z VERSIONS OF THE MODELS HAVE THE STORM
STILL COMING...BUT IT LOOKS TO LINGER LATER ON FRIDAY...INTO THE
AFTERNOON FOR SURE NOW.  THE QG VERTICAL VELOCITY FIELDS HAVE UPWARD
MOTION THROUGH ABOUT 12Z FRIDAY MORNING...AT LEAST FOR THE NORTHEAST
CORNER...AFTER THAT ITS PRETTY STRONG DOWNWARD MOTION PROGGED.
THERE IS PLENTY OF MOISTURE OVERNIGHT THROUGH ABOUT NOON FRIDAY FOR
THE MOUNTAINS.  THE PLAINS DONT GET DECENT MOISTURE UNTIL AFTER
MIDNIGHT BUT IT CONTINUES WELL INTO FRIDAY AFTERNOON.  THE LOW LEVEL
PRESSURE AND WINDS FIELDS SHOW A SIGNIFICANT PRESSURE GRADIENT
OVERNIGHT INTO FRIDAY.  HIGH WIND CRITERIA LOOKS GOOD OVER MOST OF
THE PLAINS...WILL WARNING ACCORDINGLY.  THICKNESS AND TEMPERATURES
GRIDS...ALONG WITH WET BULB ZERO OFF THE SOUNDINGS SHOW IT COLD
ENOUGH TO SNOW FOR ALL THE PLAINS...AT LEAST AFTER 09Z FRIDAY
MORNING.  THE BETTER PRECIPITATION AMOUNTS SHOULD BE OVER THE
NORTHERN TWO-THIRDS OF THE PLAINS...SO WILL GO WITH A BLIZZARD
WARNING THERE.  THERE MAY NOT BE A LOT OF SNOW BUT THERE WILL BE
ENOUGH WITH THE WINDS EXPECTED TO WARRANT THE WARNING.  FOR
TEMPERATURES...WILL LEAN TOWARDS THE COOLER ETA.

.LONG TERM DISCUSSION...WINDS WILL BE COMING DOWN FRIDAY EVENING...
THOUGH WE MAY NEED TO WATCH THE NE CORNER TO SEE IF THINGS UNWIND
MORE SLOWLY THAN EXPECTED. WENT CLOSER TO THE COLDER ETA GUIDANCE
FRI NIGHT...THOUGH THERE COULD BE TOO MUCH MOISTURE TO GET MUCH
BELOW FREEZING. LEFT TEMPERATURES ALONG FOR THE WEEKEND AS THERE IS
PLENTY OF WARMING ALOFT. IF THE SNOW IS ENOUGH TO STICK AROUND FOR A
WHILE THE TEMPERATURES WILL NEED TO BE LOWERED...THIS IS MOST LIKELY
IN THE NORTHEAST CORNER BUT EVEN IF THERE IS DECENT SNOW IT SHOULD
MAKE THE 50S SATURDAY AND GET RID OF THE SNOW BY SUNDAY.

NEXT SYSTEM IS A WEAK TROUGH ABOUT TUESDAY. THERE COULD BE SOME
MOISTURE IN PLACE AT LOW LEVELS...EVEN WITH A WEAK SYSTEM WE COULD
HAVE SOME SHOWERS. A STRONGER SYSTEM FOR THURSDAY OR LATER BUT
MOISTURE COULD BE FLUSHED EASTWARD. WILL ADD LOW POPS EVERYWHERE
TUE/THU AND IN THE MOUNTAINS WED AS WELL AS LINGERING MOISTURE AND
INSTABILITY WILL BE AROUND. WENT WITH SHOWERS FOR NOW BUT MAY BE
THUNDERSTORMS INSTEAD.
&&

.BOU WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW
   ADVISORY NOW THROUGH 10 AM FRIDAY...ZONES 31..33..34.
...HIGH WIND WARNING FROM MIDNIGHT TONIGHT MIDNIGHT THROUGH 2 PM
   FRIDAY AFTERNOON...ZONES 43..45..46..47.
...HIGH WIND WARNING FROM MIDNIGHT TONIGHT THROUGH 3 AM FRIDAY
   MORNING...ZONES 42..44..48..49..50..51.
...BLIZZARD WARNING FROM 3 AM FRIDAY MORNING THROUGH 2 PM FRIDAY
   AFTERNOON...ZONES 42..44..48..49..59..51.

&&

KOOPMEINERS/GIMMESTAD
Hazardous weather outlook, Apr 6, 10:53 AM MDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1053 AM MDT THU APR 06 2006

COZ030>051-071200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1053 AM MDT THU APR 06 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

...HIGH WIND WATCH FOR PORTIONS OF THE NORTHEAST PLAINS OF COLORADO
LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON...
...SNOW AND BLOWING SNOW ADVISORY FOR THE NORTH CENTRAL MOUNTAINS
THIS AFTERNOON THROUGH EARLY FRIDAY MORNING...

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS IN THE MOUNTAINS THIS MORNING WILL INCREASE
THIS AFTERNOON.  AS THE NEXT STORM WILL BRINGS STRONG WINDS TO MUCH
OF THE FORECAST AREA.  WIDESPREAD SNOW AND BLOWING SNOW ARE EXPECTED
IN THE MOUNTAINS OVERNIGHT.  ACCUMULATIONS SHOULD BE UP TO 8 INCHES
AT MOST.  WINDS GUSTS TO 65 MPH ARE EXPECTED WITH BLOWING SNOW.
NORTHWEST TO NORTH WINDS GUSTING TO 60 ARE EXPECTED ON THE PLAINS
TONIGHT.  SOME PRECIPITATION IS EXPECTED OVER THE PLAINS TONIGHT.
IT WILL LIKELY BE COLD ENOUGH FOR IT TO BE SNOW.  SNOWFALL ALONG
WITH THE STRONG WINDS WILL PRODUCE BLIZZARD CONDITIONS OF THE
NORTHEAST PLAINS OF COLORADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG NORTH WINDS WILL CONTINUE ACROSS THE NORTHEAST PLAINS OF
COLORADO THROUGH EARLY AFTERNOON FRIDAY.  SUSTAINED SPEEDS OF 30 TO
45 MPH WITH GUSTS AROUND 65 MPH CAN BE EXPECTED IN AREAS EAST OF A
LINE FROM CHEYENNE WYOMING TO GREELEY...BENNETT...AND KIOWA.  THE
STRONG WINDS MAY COMBINE WITH A BRIEF PERIOD OF MODERATE TO HEAVY
SNOWFALL DURING THE EARLY MORNING HOURS TO PRODUCE POSSIBLE BLIZZARD
CONDITIONS...ESPECIALLY OVER THE HIGHER ELEVATIONS FROM THE PALMER
DIVIDE EAST AND NORTHEAST TOWARD LIMON AND AKRON.  THE WINDS WILL
SUBSIDE SIGNIFICANTLY LATE FRIDAY AFTERNOON AND EARLY FRIDAY EVENING.

IN THE MOUNTAINS...SNOW AND BLOWING SNOW WILL GRADUALLY DIMINISH
DURING THE LATE MORNING HOURS FRIDAY.  TOTAL SNOW ACCUMULATIONS IN
THE MOUNTAINS ARE EXPECTED TO RANGE BETWEEN 6 AND 12 INCHES.

A STRONG SPRING STORM SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL
PRODUCE THE WINDY CONDITIONS AND SNOWFALL.

RESIDENTS OF NORTHEAST COLORADO AND PERSONS PLANNING TRAVEL ACROSS
THE REGION LATE TONIGHT OR FRIDAY MORNING SHOULD STAY TUNED TO THE
NATIONAL WEATHER SERVICE FOR THE LATEST FORECASTS AND POSSIBLE
WARNINGS CONCERNING THIS SPRING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:30 AM MDTHigh Wind WatchBOUAdams, Arapahoe, Elbert, Lincoln, Logan, Morgan and 4 more11 hr
Apr 6, 3:44 PM MDTBlizzard WarningBOUAdams, Arapahoe, Douglas, Elbert, Lincoln, Logan and 5 more22 hr

Nearby

High Wind Warnings in Colorado, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.